Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 13, NWS Marquette, MI

February 22, 2015

NWS Marquette, MI issued this gale warning at Feb 22, 2015, 3:58 PM EST. It took effect at Feb 23, 2015, 4:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:58 PM EST (20:58 UTC)
In effect from
Feb 23, 2015, 4:00 PM EST
Expired
Feb 24, 2015, 7:00 AM EST
In force
15 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WHUS73 KMQT 222058
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
358 PM EST SUN FEB 22 2015

LSZ162-263-264-230500-
/O.NEW.KMQT.GL.W.0013.150223T2100Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
358 PM EST SUN FEB 22 2015

...GALE WARNING IN EFFECT FROM 4 PM EST /3 PM CST/ MONDAY TO 7 AM
EST /6 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM EST /3 PM CST/ MONDAY TO
7 AM EST /6 AM CST/ TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 32 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-230500-
/O.NEW.KMQT.GL.W.0013.150224T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
358 PM EST SUN FEB 22 2015

...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST
TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KLUBER
5 follow-up statements
211 
WHUS73 KMQT 230248
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
948 PM EST SUN FEB 22 2015

LSZ162-263-264-231100-
/O.CON.KMQT.GL.W.0013.150223T2100Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
948 PM EST SUN FEB 22 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ MONDAY
TO 7 AM EST /6 AM CST/ TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ MONDAY
TO 7 AM EST /6 AM CST/ TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 32 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-231100-
/O.CON.KMQT.GL.W.0013.150224T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
948 PM EST SUN FEB 22 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST
TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KLUBER
095 
WHUS73 KMQT 231531
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1031 AM EST MON FEB 23 2015

LSZ162-263-264-232345-
/O.CON.KMQT.GL.W.0013.150223T2100Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
1031 AM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-232345-
/O.CON.KMQT.GL.W.0013.150224T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
1031 AM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 28 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PETRO
158 
WHUS73 KMQT 232130
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EST MON FEB 23 2015

LSZ162-263-264-240530-
/O.CON.KMQT.GL.W.0013.000000T0000Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
430 PM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 31 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-240530-
/O.CON.KMQT.GL.W.0013.150224T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
430 PM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KLUBER
329 
WHUS73 KMQT 240253
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
953 PM EST MON FEB 23 2015

LSZ162-263-264-241100-
/O.CON.KMQT.GL.W.0013.000000T0000Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
953 PM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF
  UP TO 32 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 40 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A MAXIMUM
  WAVE HEIGHT OF UP TO 3 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-241100-
/O.CON.KMQT.GL.W.0013.000000T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
953 PM EST MON FEB 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 27 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KLUBER
294 
WHUS73 KMQT 240856
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
356 AM EST TUE FEB 24 2015

LSZ162-263-264-241200-
/O.CON.KMQT.GL.W.0013.000000T0000Z-150224T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
356 AM EST TUE FEB 24 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 28 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 32 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM TUESDAY WITH THE
  LARGEST WAVES EXPECTED AROUND 4 AM TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-241200-
/O.CON.KMQT.GL.W.0013.000000T0000Z-150224T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
356 AM EST TUE FEB 24 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM TUESDAY WITH THE
  LARGEST WAVES EXPECTED AROUND 4 AM TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JLB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Feb 22, 3:06 PM EST, 52 minutes earlier.

Area forecast discussion, Feb 22, 3:06 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EST SUN FEB 22 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 305 PM EST SUN FEB 22 2015

A VERY COLD UPPER TROUGH IS SLIDING EAST ACROSS THE UPPER GREAT
LAKES REGION THIS AFTERNOON...WITH RAP ANALYZED 850MB TEMPS OF -29C
OVER WESTERN LAKE SUPERIOR. THIS HAS LED TO AFTERNOON TEMPERATURES
AROUND 25-30 DEGREES BELOW THE NORMAL HIGHS FOR THIS TIME OF YEAR
WITH 2PM TEMPERATURES RANGING FROM -10 AT KCMX TO 7 AT KMNM. THE
COLD AIR AND A FEW BREAKS IN THE ICE...OR AT LEAST AREAS OF THIN
ICE...HAS CONTINUED TO LEAD TO VERY THIN BANDS OF LAKE EFFECT OFF
LAKE SUPERIOR IN THE NORTHWEST WIND SNOW BELTS. WHILE THE BANDS HAVE
BEEN THIN...OBS AND WEBCAMS HAVE SHOWN THAT THEY CONTINUE TO BE
EFFICIENT AT REDUCING VISIBILITIES WITH ALL OF THE CLOUDY WELL BELOW
THE DGZ. THOSE VERY LOCALIZED LOWER VISIBILITIES HAVE ALSO BEEN
AIDED BY BLOWING SNOW FROM THE GUSTY NORTHWEST WINDS OF 15-30MPH.
MEANWHILE...A SURFACE HIGH IS CURRENTLY LOCATED OVER THE EASTERN
DAKOTAS AND AN ASSOCIATED SURFACE RIDGE IS NOSING INTO THE UPPER
GREAT LAKES.

THE HIGH WILL DROP SOUTHEAST INTO THE MID MISSISSIPPI VALLEY
TONIGHT...WHICH WILL PUSH A RIDGE ACROSS THE UPPER GREAT LAKES
REGION. THIS RIDGE WILL LEAD TO BACKING WINDS THROUGH THE
NIGHT...BECOMING SOUTHWESTERLY LATE TONIGHT OVER THE WEST AND MONDAY
MORNING OVER THE EAST. THESE BACKING WINDS...ALONG WITH INCREASING
SUBSIDENCE...WILL DIMINISH THE LAKE EFFECT POTENTIAL FROM THE
LIMITED HEATING FROM LAKE SUPERIOR. THUS...EXPECT SKIES TO BECOME
MOSTLY CLEAR THIS EVENING OVER MUCH OF THE AREA AS THE DIURNAL CU
DISSIPATE...WITH THE EASTERN U.P. HANGING ON THE LONGEST INTO THE
OVERNIGHT HOURS. WHILE THE CLEAR SKIES WILL PROMOTE RADIATIONAL
COOLING...THINKING THERE WILL BE ENOUGH MIXING FROM JUST ABOVE THE
SURFACE AND THE REMAINING PRESSURE GRADIENT TO KEEP LOWS FROM
GETTING AS COLD AS SEEN A FEW DAYS AGO ON THE CLEAR/CALM NIGHTS. BUT
WITH THE COLD AIR IN PLACE AND LITTLE REBOUND IN TEMPS TODAY...HAVE
LOWS IN THE TEENS AND TWENTIES BELOW ZERO FOR TONIGHT. WHEN COMBINED
WITH THE EXPECTED WINDS OF 4-8MPH TONIGHT...WIND CHILL VALUES WILL
REMAIN IN THE -25 TO -35 DEGREE RANGE THROUGH MONDAY MORNING. DO
HAVE A FEW AREAS WHERE WIND CHILLS WILL BE IN WARNING CRITERIA
(GENERALLY OVER IRON COUNTY)...BUT WITH WINDS IN THOSE AREAS ONLY
AROUND 5MPH OVERNIGHT...DIDN/T FEEL THAT THE WINDS WERE CLOSE ENOUGH
TO OUR 10MPH CRITERIA TO ISSUE THE WARNING. ALSO AM A LITTLE
CONCERNED WITH WIND CHILLS REACHING WARNING CRITERIA OVER THE
KEWEENAW PENINSULA...AS THEY HAVE BEEN BOUNCING BACK AND FORTH OVER
THE -35 CRITERIA LATE THIS MORNING AND INTO THE AFTERNOON. THIS WILL
LIKELY CONTINUE THROUGH MUCH OF THE NIGHT AS WINDS BACK AND THE
TIGHTEST GRADIENT PIVOTS OVER THAT AREA. EITHER WAY...IT WILL BE
VERY COLD ACROSS UPPER MICHIGAN TONIGHT INTO MONDAY MORNING.

OVERALL...MONDAY LOOKS TO BE QUIET ACROSS THE AREA AS THE HIGH
PRESSURE RIDGE DEPARTS. AFTER A SUNNY START TO THE DAY...MID-HIGH
CLOUDS WILL STREAM OVER THE AREA THROUGH THE AFTERNOON AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH THE AREA LATE MONDAY NIGHT. BUT
WITH ABUNDANT DRY AIR BETWEEN 900-700MB...EXPECT THE PRECIPITATION
TO STAY OFF TO THE WEST OF UPPER MICHIGAN THROUGH THE LATE
AFTERNOON. WINDS WILL GET GUSTY OUT OF THE SOUTHWEST DURING THE
AFTERNOON AND ESPECIALLY THE EVENING. THUS...ADDED PATCHY BLOWING
SNOW TO SOME AREAS OVER THE WEST DURING THE LATE AFTERNOON. WILL SEE
HIGHS REBOUND INTO THE SINGLE DIGITS AND A FEW LOWER TEENS ABOVE
ZERO TOMORROW...BUT WITH THE INCREASING WINDS IN THE AFTERNOON IT
WILL STILL FEEL VERY COLD.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 416 AM EST SUN FEB 22 2015

ONLY 1 MAIN SYNOPTIC SYSTEM IN THIS PERIOD...OTHERWISE COLD HIGH
PRESSURE WILL BE THE RULE. MUCH OF THE WEATHER...AND THE POTENTIAL
FOR LES ON THE W TO NW WINDS WILL BE HIGHLY DEPENDENT ON THE AMOUNT
AND THICKNESS OF THE ICE ACROSS LAKE SUPERIOR AND TO A LESSER EXTENT
LAKE MI. WILL CONTINUE TO MONITOR THE MOVEMENT OF THE ICE THROUGH
THE PERIOD.

WILL STILL NEED TO CONTEND WITH LOW WIND CHILL VALUES MONDAY
MORNING...ON THE ORDER OF 30 TO 40F BELOW ZERO...WITH THE LOWEST
READINGS IN THE TYPICALLY COLD WATERSMEET THROUGH IRON AND DICKINSON
COUNTIES. WILL CONTINUE THE ONGOING WIND CHILL ADVISORY AND
HIGHLIGHT THE VERY COLD TEMPERATURES PLAYING A BIGGER ROLE THAN THE
LIGHT TO MODERATE WINDS IN CREATING THE DANGEROUS WIND CHILL VALUES.

MONDAY WILL BE MARKED BY WAA ON INCREASING SW WINDS. 850MB TEMPS
HOVERING AROUND -23C TO START THE DAY WILL BOUNCE UP TO AROUND -11C.
AFTER THE +5 TO -6F DAY EXPECTED TODAY...HIGHS AROUND 10F MONDAY
WILL BE A BIT OF A RELIEF.

STRONG WINDS WILL RETURN. BY 00Z TUESDAY...EXPECT W 850MB FLOW OF 40-
60KTS. IN FACT IT WILL BE A PROLONGED PERIOD OF STRONG W TO NW WINDS
FROM 00Z TUESDAY-00Z WEDNESDAY...PEAKING 06-12Z TUESDAY...AS UPPER
MI RESIDES BETWEEN THE STRONG SFC HIGH EXTENDING FROM TX THROUGH THE
CENTRAL APPALACHIANS AND LOW ALONG THE N MANITOBA/ONTARIO BORDER
CROSSING CENTRAL ONTARIO AND EXTENDING A COLD FRONT OVER THE FAR W
CWA. DID NOT CHANGE FCST MUCH FROM PREVIOUS THINKING...ALTHOUGH
BLOWING SNOW WAS EXPANDED A BIT MORE.

THE COLD FRONT WILL PUSH ACROSS UPPER MI THROUGH THE DAY
TUESDAY...BRINGING WITH IT THE RETURN OF COLD AIR FROM TUESDAY NIGHT
ON. YET ANOTHER STRONG/COLD HIGH PRESSURE SYSTEM EXTENDING FROM FAR
NW CANADA THROUGH ND TUESDAY NIGHT WILL SINK INTO THE GREAT LAKES
REGION. THE SFC HIGH WILL RESIDE OVER S CENTRAL CANADA AND THE N-
CENTRAL PLAINS THURSDAY MORNING. BRIEFLY MENTIONED THAT WIND CHILL
VALUES WILL AGAIN RETURN TO 20 TO NEAR 25 BELOW ZERO.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1235 PM EST SUN FEB 22 2015

ALTHOUGH MUCH OF LAKE SUPERIOR REMAINS ICE COVERED...THERE ARE STILL
SOME LIGHT LAKE EFFECT SNOW SHOWERS IN THE NORTHWEST WIND SNOW BELTS
EARLY THIS AFTERNOON. THEY ARE LARGELY CONFINED TO AREAS NEAR
KIWD...DUE TO THE THIN ICE TO THE EAST OF THE APOSTLE ISLANDS...AND
OFF TO THE EAST OF KSAW. WITH WINDS GRADUALLY BACKING THIS AFTERNOON
INTO TONIGHT AS A HIGH PRESSURE RIDGE MOVES OVER THE AREA...EXPECT
CONDITIONS TO GRADUALLY IMPROVE TO VFR AT KIWD/KCMX. MUCH OF THE
VISIBILITY RESTRICTION AT KCMX IS DUE TO BLOWING SNOW WITH LITTLE TO
NO LAKE EFFECT CLOUDS SEEN UPSTREAM. AT KIWD...STARTING TO SEE THE
LAKE EFFECT CLOUDS PUSH TO THE EAST AND EXPECT THAT TO CONTINUE OVER
THE NEXT COUPLE OF HOURS. MEANWHILE AT KSAW...OPTED TO KEEP
CONDITIONS AT VFR FOR THE AFTERNOON WITH THE DIURNAL CU...ALTHOUGH
THE BLOWING SNOW OR CLOUDS COULD LEAD TO A BRIEF PERIOD OF HIGH END
MVFR CONDITIONS.

VFR CONDITIONS WILL PREVAIL FOR ALL SITES TONIGHT INTO MONDAY...AS
WINDS BACK TO THE SOUTHWEST AND INCREASE LATE IN THE TAF PERIOD.
GUSTY SOUTHWESTERLY WINDS ARE EXPECTED MONDAY AFTERNOON/NIGHT AHEAD
OF A COLD FRONT MOVING ACROSS THE REGION LATE MONDAY NIGHT INTO
TUESDAY MORNING. THAT FRONT WILL GIVE THE NEXT OPPORTUNITY FOR SNOW
AND REDUCED VISIBILITIES AT THE TAF SITES.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 305 PM EST SUN FEB 22 2015

HIGH PRESSURE IN THE DAKOTAS WILL MOVES INTO THE MID MISSISSIPPI
VALLEY LATE TONIGHT AND MONDAY MORNING...WHILE SHIFTING A RIDGE
ACROSS THE UPPER GREAT LAKES REGION. THIS WILL LEAD TO WEAKENING
WINDS TONIGHT...BEFORE QUICKLY INCREASING OUT OF THE SOUTHWEST ON
MONDAY AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM DROPPING SOUTHEAST
THROUGH NORTHERN ONTARIO. THIS WILL LEAD TO SOUTHWESTERLY GALES OF
35-40KTS OVER PORTIONS OF LAKE SUPERIOR MONDAY AFTERNOON/EVENING
AND HAVE ISSUED A GALE WARNING FOR MUCH OF WESTERN/CENTRAL LAKE
SUPERIOR FOR LATE MONDAY AFTERNOON AND MONDAY NIGHT. THEN AS A COLD
FRONT SLIDES SOUTHEAST ACROSS LAKE SUPERIOR LATE MONDAY NIGHT INTO
TUESDAY MORNING AND SHIFT WINDS TO THE NORTHWEST. THERE MAY BE A FEW
GALE FORCE GUSTS TO 35 KNOTS BEHIND THE FRONT ON TUESDAY OVER
EASTERN LAKE SUPERIOR. A HIGH PRESSURE RIDGE WILL BUILD BACK INTO
THE AREA WEDNESDAY AND REMAIN INTO FRIDAY...LEADING TO GENERALLY
LIGHT WINDS BELOW 20KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND CHILL ADVISORY UNTIL NOON EST /11 AM CST/ MONDAY FOR
     MIZ001>007-009>011-013-014-084-085.

  WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM CST MONDAY
     FOR MIZ012.

LAKE SUPERIOR...
  GALE WARNING FROM 7 PM MONDAY TO 7 AM EST TUESDAY FOR LSZ266.

  GALE WARNING FROM 4 PM EST /3 PM CST/ MONDAY TO 7 AM EST /6 AM
     CST/ TUESDAY FOR LSZ162-263-264.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...SRF
LONG TERM...KF
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Feb 22, 4:03 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
403 AM EST SUN FEB 22 2015

MIZ001>007-009>014-084-085-231200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
403 AM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL READINGS OF 20 TO 30 BELOW ZERO TODAY WILL FALL TO 30
BELOW TO 40 BELOW ZERO TONIGHT. SEE THE LATEST WINTER WEATHER
STATEMENT AND CURRENT FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILL READINGS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE
THROUGH MONDAY MORNING. SEE THE LATEST WINTER WEATHER STATEMENT AND
CURRENT FORECAST FOR FURTHER DETAILS.

WIND CHILL READINGS WILL BRIEFLY FALL TO 20 BELOW TO NEAR 25 BELOW
ZERO WEDNESDAY MORNING...AND AGAIN THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-231200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
403 AM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT SOUTHWEST GALES OF 35 KNOTS OVER MOST OF THE WEST HALF OF
LAKE SUPERIOR MONDAY AFTERNOON...AND WEST TO SOUTHWEST GALES TO 35 TO
40 KNOTS OVER MUCH OF WEST AND CENTRAL LAKE SUPERIOR MONDAY NIGHT.
NORTHWEST GALES OF 35 KNOTS WILL THEN BE POSSIBLE OVER PORTIONS OF
THE EAST HALF OF THE LAKE ON TUESDAY AFTERNOON. SEE THE LATEST OPEN
LAKE FORECAST FOR LAKE SUPERIOR FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-231200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
403 AM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Local storm report, Feb 22, 10:30 AM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1030 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             IRONWOOD                46.45N 90.15W
02/22/2015  M3.0 INCH        GOGEBIC            MI   PUBLIC

            SNOW DURATION 24 HOURS.

&&

PETRO

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.